OSA's Digital Library

Optics Express

Optics Express

  • Editor: Michael Duncan
  • Vol. 14, Iss. 4 — Feb. 20, 2006
  • pp: 1590–1595

Nonparaxial optical Kerr vortex solitons with radial polarization

Hongcheng Wang and Weilong She  »View Author Affiliations

Optics Express, Vol. 14, Issue 4, pp. 1590-1595 (2006)

View Full Text Article

Enhanced HTML    Acrobat PDF (125 KB)

Browse Journals / Lookup Meetings

Browse by Journal and Year


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools



Radially polarized, circularly symmetric optical vortex solitons are shown to be able to exist in Kerr media beyond paraxial approximation. Unlike those of the paraxial linearly polarized counterparts, the topological charges of these solitons should not be less than 2. The properties associated with these solitons, such as their spatial width, and longitudinal and transverse field profiles, are characterized to depend on their normalized asymptotic intensity u2 and nonparaxial degree. It is found that the asymptotic intensity u2 of these solitons cannot exceed a threshold value in correspondence of which their width reaches a minimum value.

© 2006 Optical Society of America

OCIS Codes
(190.0190) Nonlinear optics : Nonlinear optics
(190.3270) Nonlinear optics : Kerr effect
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

ToC Category:
Nonlinear Optics

Original Manuscript: January 3, 2006
Revised Manuscript: February 2, 2006
Manuscript Accepted: February 5, 2006
Published: February 20, 2006

Hongcheng Wang and Weilong She, "Nonparaxial optical Kerr vortex solitons with radial polarization," Opt. Express 14, 1590-1595 (2006)

Sort:  Author  |  Year  |  Journal  |  Reset  


  1. Yu. S. Kivshar and G. P. Agrawal, Optical solitons: From Fiber to Photonic Crystals (Academic Press, San Diego, 2003) and references therein.
  2. P. L. Kelley, "Self-focusing of optical beams," Phys. Rev. Lett. 15, 1005 (1965). [CrossRef]
  3. A. W. Snyder, D. J. Mitchell, and Y. Chen, "Spatial solitons of Maxwell's equation," Opt. Lett. 19, 524 (1994). [CrossRef] [PubMed]
  4. S. Chi and Q. Guo, "Vector theory of self-focusing of an optical beam in Kerr media," Opt. Lett. 20, 1598 (1995). [CrossRef] [PubMed]
  5. A. Ciattoni, P. Di. Porto, B. Crosignani, and A. Yariv, "Vectorial non-paraxial propagation equation in the presence of a tensorial refractive-index perturbation," J. Opt. Soc. Am. B 17, 809 (2000). [CrossRef]
  6. B. Crosignani, A. Yariv, and S. Mookherjea, "Non-paraxial spatial solitons and propagation-invariant pattern solutions in optical Kerr media," Opt. Lett. 29, 1254 (2004). [CrossRef] [PubMed]
  7. A. Ciattoni, B. Crosignani, S. Mookherjea, and A. Yariv, "Non-paraxial dark solitons in optical Kerr media," Opt. Lett. 30, 516 (2005). [CrossRef] [PubMed]
  8. M. Matuszewski, W. Wasilewski, M. Trippenbach, and Y. B. Band, "Self-consistent treatment of the full vectorial nonlinear optical pulse propagation equation in an isotropic medium," Opt. Commun. 221, 337 (2003). [CrossRef]
  9. H. Wang and W. She, "Modulation instability and interaction of non-paraxial beams in self-focusing Kerr Media," Opt. Commun. 254, 145 (2005). [CrossRef]
  10. A. Ciattoni, B. Crosignani, P. Di. Porto, and A. Yariv, "Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell’s equations," J. Opt. Soc. Am. B 22, 1384 (2005). [CrossRef]
  11. A. Ciattoni, B. Crosignani, P. Di. Porto, and A. Yariv, "Azimuthally polarized spatial dark solitons: exact solutions of Maxwell's equations in a Kerr medium," Phys. Rev. Lett. 94, 073902 (2005). [CrossRef] [PubMed]
  12. H. Wang and W. She, "Circularly polarized spatial solitons in Kerr media beyond paraxial approximation," Opt. Express 13, 6931 (2005).http://www.opticsexpress.org/abstract.cfm?URI=OPEX-13-18-6931. [CrossRef] [PubMed]
  13. S. C. Tidwell, D. H. Ford, and W. D. Kimura, "Generating radially polarized beams interferometrically," Appl. Opt. 29, 2234 (1990). [CrossRef] [PubMed]
  14. R. Oron, S. Blit, N. Davidson, A. A. Friesem, Z. Bomzon and E. Asman, "The formation of laser beams with pure azimuthal or radial polarization," Appl. Phys. Lett. 77, 3322 (2000). [CrossRef]
  15. Z. Bomzon, G. Biener, V. Kleiner, and E. Hasman, "Radially and azimuthally polarized beams generated by space-variant dielectric subwavelength gratings," Opt. Lett. 27, 285 (2002). [CrossRef]
  16. Y. Kozawa and S. Sato, "Generation of a radially polarized laser beam by use of a conical Brewster prism," Opt. Lett. 30, 3063 (2005). [CrossRef] [PubMed]
  17. B. Crosignani, A. Cutolo, and P. Di Porto, "Coupled-mode theory of nonlinear propagation in multimode and singlemode fibers: envelope solitons and self-confinement," J. Opt. Soc. Am. 72, 1136-1144 (1982). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


Fig. 1. Fig. 2.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited